New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ouchhumira
New Member


Date Joined Sep 2017
Total Posts : 1
   Posted 9/26/2017 8:29 AM (GMT -7)   
I've been taking Humira for about 3 years for RA.My fiancé administers it for me.It hurts bad.I was talking to my Dr. about it and she recommended talking to a nurse that specialized in injection education.After talking to her about how bad it hurts she says let's try Lidocaine.So I gave it a try.First you have to apply a half dollar size spot of Lidocaine on injection site,taking extreme care to not get it on fingers or anywhere else.Maybe use gloves.You can use a Q-tip or My fiancé just squeezes it out of the tube on to my leg.Do not rub it in.Then take some plastic wrap and cover (wrap around leg to protect it)for a half hour.The nurse says that it needs time to numb the layers of skin.After a half hour unwrap leg and wipe off excess Lidocaine.Making sure again not to get on fingers or anywhere else.Then wipe with alcohol pad and let dry.Use Humira as directed.Now...did it work?Well My owne opinion is yes.It did not take all the pain away but for the first 4 seconds of injection(you count to ten)it did not hurt.Then it starts to hurt but in my opinion it was way less than doing it with out Lidocaine.It felt like the poke and little burn you get from getting your blood drawn.As soon as the injection is over it stops hurting.
This is all my owne experience results may vary.
Do not try this without talking to your Dr. first!
I live in Minnesota and Medical Assistance paid for my Lidocaine.
PLEASE TALK TO YOUR DR. before you try this! To me it is worth it.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15326
   Posted 9/26/2017 9:16 AM (GMT -7)   
Sorry to read the difficulty you have encountered with Humira. I was on it for quite some time for crohns disease. The only thing I found was it really stings when administering it. No pain after the injection. This is the biggest complaint I have read about here at Healing Well is the stinging. I let mine set out on the counter for 30 minutes & then would roll the pen in my hands to help get some of the chill off. This was fine with my dr. The nurse also showed me how to pinch the skin up to inject. It took me awhile, but I started doing the shots in my stomach & the stinging seemed to be less.
Susie
Moderator in Chronic Pain & Psoriasis Forums

2rterri
New Member


Date Joined Oct 2017
Total Posts : 3
   Posted 10/6/2017 8:40 AM (GMT -7)   
I have been on Humira for many years. I personally prefer the prefilled syringe over the self injecting pen. The pen,I find, gave you no control over how fast the medicine is administered. However with the prefilled syringe you can give the medicine as slow as you want to. Of course check with your doctor to change your order and have the nurse show you how to administer the prefilled syringe. I really like it this way, I give it in my stomach area. You can control the sting. I hope this helps😊

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2474
   Posted 10/9/2017 7:39 PM (GMT -7)   
I used the self injection
Only once did I experience pain at an injection site on my stomach
I think I hit a nerve
After that I would sweat bullets trying to push the button but being afraid.
It never happened again
However the results I achieved were minimal so I dropped the drug
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 7:27 PM (GMT -7)
There are a total of 2,906,318 posts in 318,939 threads.
View Active Threads


Who's Online
This forum has 158279 registered members. Please welcome our newest member, Hendrix.
285 Guest(s), 8 Registered Member(s) are currently online.  Details
tiredredhead, notsosicklygirl, Rick1310, LymeSick 🌟, Girlie, Progressing, Mark FW, Mergirl